MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a decanav catheter and suffered a cardiac perforation which required a pericardiocentesis and prolonged hospitalization.During afib ablation procedure with a non pfa bwi catheter, the patient experienced pericardial effusion treated with pericardiocentesis.The patient was stable and transferred to icu of observation.During a pfa afib procedure a pericardial effusion was diagnosed via intracardiac echocardiography (ice).Pericardiocentesis was performed by the physician.The patient was stable at the time of the call and was transferred to intensive care unit (icu) for observation.The physician stated that he felt resistance when placing the decanav catheter into the coronary sinus (cs).No other details were available at that time.Additional information was received which indicated that the event occurred post use, at the very end of the case when they were back in the right atrium.The tee showed "posterior" location of the perforation.Prior to noting the pe/ct ablation was performed.The physician¿s opinion on the cause of this adverse event was that the force used when trying to cannulate a difficult cs.The outcome of the adverse event was unknown, but the patient¿s last tee yesterday showed "no effusion".The sheath and the catheters were exchanged from vizigo sheath to faradrive.One transseptal puncture site was performed during the procedure using nrg and baylis and vizigo.The number of performed ablations were 75 pulses with pfa energy.Prior to noting the pericardial effusion, ablation was performed, and the event occur at the very end of the case when we were back in the right atrium.No evidence of steam pop.The patient did not require cardiac surgery.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a decanav catheter and suffered a cardiac perforation which required a pericardiocentesis and prolonged hospitalization.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation on 07-jan-2026.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The potential cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Initially the lot number was not reported.However, during the device evaluation, the lot number was retrieved.Therefore, processed the following fields.D4.Lot d4.Expiration date d4.Primary udi number h4.Device manufacture date.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23823826
Report Number2029046-2025-04175
Device Sequence Number9386957
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(17)260909(10)31758219M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Catalogue NumberR7F282CT
Device Lot Number31758219M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NEEDLE; CARTO 3 SYSTEM; FARADRIVE SHEATH; FARAPULSE¿ GENERATOR; NRG NEEDLE; UNK_CARTO VIZIGO SHEATH; UNK_OCTARAY NAV; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexMale